Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Extreme pain between rib cage, pain and gassy feeling on swallowing anything, had taken medicines for tonsillitis. What could the cause be?

I am not sure if any of this is related to each other but here is the full information on Friday I was cleaning my bathroom with bleach and also a toilet cleaner, I noticed some kind of reaction and the fumes were unbearable, after a few seconds my eyes began to sting and my throat became dry, I left the bathroom immediately but since then I began to feel unwell. By Saturday morning my whole body was in pain and my throat was red and inflammed so I went to the doctors and he said I have tonsilitis, he prescibed anti biotics and paracetomal, I have been taking both of these medicines and also iburofen every 8 hours. The problem I am having now is, in between my rib cage slightly above and to the left of the V I find it extremely painful, anything I swallow causes more pain and I feel quite gassy. Could this be from the medication or related to something else? I cannot move from my bed the pain is so severe, please help.
Asked On : Thu, 11 Oct 2012
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

It is likely that your throat problem / pharyngitis could have been precipitated by the inhalation of the pungent fumes.

The pain in the 'epigastic' region and the gas could be indicative of gastric irritation, which may be a side effect of the antibiotic medication or the pain-killers (both of which can cause gastric irritation and hyperacidity). You can try taking some antacids or cold milk and see if there is an improvement. Avoid taking more pain-killers. If there is no relief or if your pain is worsening, then you should report this to your doctor.

Wish you all the best.

- Dr. Jonas Sundarakumar

Answered: Thu, 11 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor